ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE10 9MM CM
Back to Search Results |
| Catalog Number |
360-09-510 |
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
12/08/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Revision surgery - due to a broken post on a 10x9 tibial insert.This was also replaced back in 2003.
Additional Manufacturer Narrative
The reason for this revision surgery was a broken post on a 10x9 tibial insert.The actual length of in-vivo patient service for this product is unknown as the original surgery date was not provided or could be established but the complaint indicates the insert was implanted in 2003.The implant in-vivo service length is in excess of 13 years since the complaint states the product was implanted in 2003.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.No reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) was not conducted since a lot number was not provided or determined during the complaint evaluation.A search of the device investigation produced no anomalies or evidence of a general product issue.Multiple searches of the djo surgical records and patient database revealed no additional information concerning this event.The search of the patient database did indicate the surgeon had performed two surgeries in 2003 during which a 360-09-510 was implanted.Lack of any additional information does not allow for a conclusion as to which is the appropriate documentation for this event.This event is deemed to be non-product related.The root cause for the post breaking was not reported.The lack of event or activity information inhibits any conclusions as to why a break would occur other than prolonged use.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.